Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 29, 2020, 11:29 AM CDT for Garland County, Saline County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2020, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 29, 2020, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:20 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 6:20 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 620 AM CDT Mon Jun 29 2020 .UPDATE... Updated to include the 12Z aviation discussion. && .AVIATION... Scattered SHRA continues over most areas this morning with the highest probability of RA/TS across western terminals by afternoon. Not very confident in coverage through today, however, so only included VCTS mention for now. Otherwise, VFR will prevail after around 29/15-16Z except in heavier RA or TS. S/SW winds will remain elevated through the early evening and cigs should trend downward late in the period from W to E. && .PREV DISCUSSION...(ISSUED 329 AM CDT Mon Jun 29 2020) SHORT TERM...Today Through Tuesday Night A broad area of showers with occasional lightning continues pushing northeast across the area early this morning as small- scale perturbations translate through southwesterly flow aloft. Another area of rain is developing across the ArkLaTex and will push in from the southwest over the next several hours. Additional perturbations will support showers/storms through today and abundant cloud cover and precipitation will help limit max temps with readings in the 80s to low-90s most likely by afternoon. Despite a slightly cooler temperature forecast this afternoon, high humidity will keep us quite soupy and this will be most apparent during the overnight hours where lows in the 70s will be common. Rain coverage will be less Tuesday and temps will climb a few degrees higher with heat indices in the 90s to around 100 degrees by afternoon. A couple of strong to marginally severe storms are possible, but widespread severe weather is unlikely. Torrential downpours may lead to localized flooding. LONG TERM...Wednesday Through Monday Probably one of the hottest periods of time so far this year is expected from Wednesday through Friday this week. Deep ridging will expand from the Southern Plains to the Great Lakes region during this timeframe. Sfc temps may climb into the upper 90s F, particularly on Thursday. Accompanying these temps will be Td values in the 70s F thanks to persistent SWrly flow at the sfc. This will lead to a potentially dangerous combination of heat and humidity which could cause heat indices to approach 110 across some parts of the forecast area. At the least, heat advisories may be needed at times through the end of the week. While ridging will remain the dominant feature for much of the country's weather in the coming days, it will become focused a bit further west by the weekend. This will provide either H500 troughing or the potential for a cutoff low to progress southward and provide rain chances to eastern portions of the state. Additionally, a remnant sfc boundary may accompany the upper level feature which could provide more of a N-NErly component to the sfc flow. This could help temps return to more reasonable levels, more like upper 80s/lower 90s F. But, it does look like the ridge will remain dominant over the middle of the country and will continue to impact portions of the state beyond the 7-day forecast. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Jun 29, 3:39 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 339 AM CDT Mon Jun 29 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 339 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and storms are expected again today into tonight. While a strong to marginally severe storm is possible, widespread severe weather is not expected. Winds will be breezy again through this evening. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday The threat for organized severe weather will remain low through much of next week. Scattered showers and thunderstorms are expected daily with the best chances during the afternoon through early evening hours across eastern Arkansas. While a few stronger storms can not be ruled out, the greater concern will be locally heavy rain associated with any thunderstorms that do develop. With abundant moisture in place at the surface and temperatures expected to climb into the 90s, heat indices are expected to exceed 105 across parts of the state from Wednesday through Friday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/67
In the hours before
Special weather statement, Jun 29, 9:14 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 AM CDT Mon Jun 29 2020
ARZ041-052-291445-
Pike AR-Montgomery AR-
914 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 945 AM CDT...
At 913 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 14 miles east of Umpire, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Ida... Glenwood...
Norman... Daisy...
Mimosa... Mauldin...
Albert Pike Recreation Area... Black Springs...
Salem in Pike County... Lodi...
Langley... Fancyhill...
Hopper... New Hope in Pike County...
Caddo Gap...
LAT...LON 3438 9394 3462 9368 3431 9349 3419 9390
3419 9392 3422 9393 3426 9392 3427 9394
TIME...MOT...LOC 1413Z 227DEG 21KT 3435 9382
53Special weather statement, Jun 29, 10:41 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1041 AM CDT Mon Jun 29 2020
ARZ039-042-054-291630-
Hot Spring AR-Perry AR-Garland AR-
1041 AM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY...GARLAND AND
NORTH CENTRAL HOT SPRING COUNTIES UNTIL 1130 AM CDT...
At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meyers, or 13 miles west of Hot Springs, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Hot Springs Memorial Field...
Meyers... Jessieville...
Lake Ouachita State Park... Rockwell...
Hot Springs National Park... Avant...
Oaklawn Racetrack... Crystal Springs Landing...
Sunshine... Mountain Valley...
Royal... Lena Landing Rec Area...
Gulpha Gorge... Hamilton...
Hempwallace... Pearcy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3458 9340 3482 9315 3444 9285 3440 9340
3452 9341
TIME...MOT...LOC 1540Z 245DEG 19KT 3453 9329
53The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:02 PM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Jun 28, 7:14 PM CDT | Special Weather Statement | LZK | Grant | 31 min |
| Jun 28, 7:16 PM CDT | Special Weather Statement | LZK | Arkansas | 29 min |
| Jun 28, 7:21 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring, Saline | 24 min |
| Jun 28, 7:41 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski, Saline | 19 min |
| Jun 28, 7:44 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Jun 28, 7:49 PM CDT | Special Weather Statement | LZK | Monroe | 41 min |
| Jun 28, 8:16 PM CDT | Special Weather Statement | LZK | Woodruff | 44 min |
| Jun 28, 8:47 PM CDT | Special Weather Statement | LZK | Jackson | 28 min |
| Jun 29, 9:14 AM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| Jun 29, 10:41 AM CDT | Special Weather Statement | LZK | Garland | 49 min |
| Jun 29, 11:50 AM CDT | Special Weather Statement | LZK | Perry | 25 min |
| Jun 29, 12:38 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 37 min |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Saline | 3 hr |
| Jun 29, 1:48 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 3 hr |
| Jun 29, 2:00 PM CDT | Special Weather Statement | LZK | Lonoke | 45 min |
| Jun 29, 2:11 PM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| Jun 29, 2:41 PM CDT | Tornado Warning | LZK | Hot Spring, Saline | 34 min |
| Jun 29, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 45 min |
| Jun 29, 3:16 PM CDT | Flash Flood Warning | LZK | Hot Spring | 7 hr |
| Jun 29, 3:27 PM CDT | Special Weather Statement | LZK | Logan | 33 min |
| Jun 29, 3:57 PM CDT | Special Weather Statement | LZK | Grant | 48 min |
| Jun 29, 4:20 PM CDT | Special Weather Statement | LZK | Monroe | 40 min |
| Jun 29, 4:37 PM CDT | Special Weather Statement | LZK | Jefferson | 38 min |
| Jun 29, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 41 min |
| Jun 29, 5:29 PM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.